Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 61, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Aug 24, 2007, 6:31 PM CDT for Hemphill County, Roberts County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 6:31 PM CDT (23:31 UTC)
- Expired
- Aug 24, 2007, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Hemphill County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 125 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 7:05 PM CDT | TSTM WND DMG | 1 Ene Lora, TX | SEVERAL TREE LIMBS BROKEN...REPORTED AT HEMPHILL AND ROBERTS COUNTY LINE. TIME ESTIMATED BASED ON RADAR |
| Aug 24, 7:05 PM CDT | TSTM WND DMG | 1 Ne Lora, TX | SEVERAL TREE LIMBS BROKEN...REPORTED AT HEMPHILL AND ROBERTS COUNTY LINE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 242332 TORAMA TXC211-393-250015- /O.NEW.KAMA.TO.W.0061.070824T2331Z-070825T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS NORTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 715 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 12 MILES NORTH OF MIAMI...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LORA... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3603 10072 3575 10079 3573 10044 3603 10038 $$
1 follow-up statement
000 WWUS54 KAMA 250012 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 711 PM CDT FRI AUG 24 2007 TXC211-393-250021- /O.EXP.KAMA.TO.W.0061.000000T0000Z-070825T0015Z/ ROBERTS TX-HEMPHILL TX- 711 PM CDT FRI AUG 24 2007 ...THE TORNADO WARNING FOR NORTHWESTERN HEMPHILL AND NORTHEASTERN ROBERTS COUNTIES EXPIRES AT 715 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM AND POSSIBLE TORNADO HAVE WEAKENED...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. THIS WARNING WILL BE REPLACED WITH A SEVERE THUNDERSTORM WARNING. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3603 10072 3575 10079 3573 10044 3603 10038 $$ JC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Aug 24, 2:28 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 24, 2:28 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 228 PM CDT FRI AUG 24 2007 .DISCUSSION... PRIMARY BOUNDARY /OUTFLOW ENHANCED COLD FRONT/ DRAPED ACROSS NORTHERN ZONES TODAY FROM NEAR BEAVER TO SOUTH OF DALHART. PERSISTENT CLOUD COVER OVER THE NORTHEASTERN HALF HAS LIMITED HEATING TODAY...WITH A SUBSTANTIAL TEMPERATURE GRADIENT ACROSS THE FORECAST AREA. SOUTHWESTERN ZONES HAVE HEATED AMPLY...AND AS LIFT FROM SHORTWAVE TROF OVER SOUTHCENTRAL COLORADO SPREADS EAST...WILL EXPECT REDEVELOPMENT OF STORMS OVER WESTERN PORTIONS OF THE FORECAST AREA ALONG THE FRONT AND ALONG ANY SUFFICIENTLY HEATED OUTFLOW BOUNDARIES. THESE STORMS SHOULD SPREAD EAST OVERNIGHT WITH CONTINUED MOISTURE FOR REMAINDER OF FORECAST AREA. HAVE CONTINUED INHERITED POPS TONIGHT WITH ATTENDANT MENTION OF SEVERE THUNDERSTORMS GIVEN STEEP LAPSE RATES ALOFT AND ENHANCED WIND PROFILES. TOMORROW POSES SOME FORECASTING PROBLEMS. CLOUD COVER TODAY OVER SOUTHWEST KANSAS INHIBITED TEMPERATURES FROM CLIMBING MUCH OUT OF THE LOW TO MID 70S. CONCERN ABOUNDS THAT THESE CONDITIONS COULD SPREAD SOUTH TONIGHT AS THE BOUNDARY SLIPS SOUTH...WHICH COULD WREAK HAVOC WITH WX TOMORROW. IF SUFFICIENT INSOLATION IS REALIZED...SEVERE WEATHER WILL BE POSSIBLE TOMORROW IN A CLASSIC UPSLOPE NORTHWEST FLOW REGIME. IF CLOUDS LINGER MOST OF THE DAY...SEVERE WEATHER WILL BE LIMITED. HAVE THEREFORE REORIENTED POPS SATURDAY NIGHT TO HIGHLIGHT THE SOUTHWESTERN AND WESTERN ZONES...WHERE GREATEST HEATING WILL BE LIKELY. GIVEN CONDITIONAL SEVERE THREAT AT THIS TIME...WILL REFRAIN FROM SEVERE WORDING IN ZONES FOR THE POTENTIAL SATURDAY EVENT. HAVE ALSO COOLED MAX TEMPS IN THE NORTHEAST. THEREAFTER...RIDGE BUILDS OVERHEAD FOR BEGINNING OF WEEK...WITH LESSER CHANCES OF PRECIP. LATEST GFS RUN IS NOT NEARLY AS AGGRESSIVE WITH FRONT THAT THE 00Z RUN DEPICTED ARRIVING ON THURSDAY...ALTHOUGH THERE IS STILL EVIDENCE OF A BOUNDARY INTRUSION INTO THE PANHANDLES. THE UPPER RIDGE RETROGRADES...BRINGING NORTHWESTERLY FLOW ALOFT TO THE AREA ONCE AGAIN...WHICH WOULD BE CONDUCIVE FOR FRONTAL PASSAGE IN THE PANHANDLES. GIVEN CONSISTENCY OF THE 00Z ENSEMBLES...AND CONTINUED /THOUGH WEAKER/ EVIDENCE IN THE 12Z RUN...HAVE OPTED TO RETAIN THE STATE OF THE EXTENDED PERIOD GRIDS UNTIL A CLEARER SIGNAL CAN BE ACHIEVED. PREVIOUS PACKAGE WAS IN EXCELLENT SHAPE...AND WAS RETAINED WITH ONLY MINOR ADJUSTMENTS IN THE SHORT TERM. KRAMAR && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 89 67 93 66 / 40 20 20 5 0 BEAVER OK 68 86 68 97 70 / 50 20 20 5 0 BOISE CITY OK 62 87 64 95 64 / 40 20 20 5 5 BORGER TX 67 89 70 95 71 / 40 20 20 5 0 BOYS RANCH TX 65 89 66 95 66 / 40 20 20 5 5 CANYON TX 65 89 66 93 64 / 40 20 20 5 0 CLARENDON TX 68 89 67 94 68 / 40 20 20 5 0 DALHART TX 63 87 64 96 64 / 40 20 20 5 5 GUYMON OK 65 86 68 97 68 / 50 20 20 5 0 HEREFORD TX 65 90 65 93 64 / 40 20 20 5 5 LIPSCOMB TX 69 86 68 95 69 / 50 20 20 5 0 PAMPA TX 66 87 68 93 69 / 40 20 20 5 0 SHAMROCK TX 71 88 68 94 69 / 40 20 20 5 0 WELLINGTON TX 71 90 68 95 70 / 40 20 20 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Aug 24, 1:00 PM CDT, 5 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI AUG 24 2007 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST KANSAS TONIGHT FROM COLORADO WILL HELP TO PROVIDE A TRIGGER FOR THUNDERSTORMS THROUGH TONIGHT. MEANWHILE...A COLD FRONT WILL SLOWLY MOVE SOUTH ACROSS THE PANHANDLES OVERNIGHT WHICH WILL HELP TO PROVIDE LIFT FOR THUNDERSTORMS AS WELL. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. A FEW STORMS COULD REACH SEVERE LEVELS SATURDAY EVENING... WITH STORMS TUESDAY NIGHT THROUGH FRIDAY NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH TONIGHT...AND THEN AGAIN FOR SATURDAY AFTERNOON AND EVENING. GOEHRING
In the hours before
Special weather statement, Aug 24, 4:30 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 430 PM CDT FRI AUG 24 2007 TXZ009-014-017>019-242230- ARMSTRONG TX-DONLEY TX-GRAY TX-RANDALL TX-ROBERTS TX- 430 PM CDT FRI AUG 24 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHERN ARMSTRONG...DONLEY... GRAY...SOUTHEASTERN RANDALL AND SOUTHERN ROBERTS COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF CODMAN TO 8 MILES NORTHWEST OF CLARENDON TO 6 MILES WEST OF WAYSIDE MOVING SOUTH AT 30 MPH. THE STORMS ON THIS LINE WILL BE CAPABLE OF PRODUCING WINDS ABOVE 50 MPH...HAIL AND HEAVY RAIN. SP
Special weather statement, Aug 24, 5:21 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 521 PM CDT FRI AUG 24 2007 TXZ009-010-013>015-017>019-242245- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-HEMPHILL TX-RANDALL TX-ROBERTS TX-WHEELER TX- 521 PM CDT FRI AUG 24 2007 ...LINE OF STRONG THUNDERSTORMS IN ARMSTRONG...SOUTHEASTERN CARSON... NORTHERN DONLEY...GRAY...WESTERN HEMPHILL...SOUTHEASTERN RANDALL... EASTERN ROBERTS AND WESTERN WHEELER COUNTIES... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTH OF MIAMI...TO NEAR LEFORS...TO 15 MILES SOUTHWEST OF CLAUDE... TO 3 MILES NORTH OF HAPPY MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KIMBLE
Special weather statement, Aug 24, 5:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT FRI AUG 24 2007 TXZ001-006-242345- DALLAM TX-HARTLEY TX- 548 PM CDT FRI AUG 24 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN DALLAM AND NORTHWESTERN HARTLEY COUNTIES... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN UNION COUNTY MOVING EAST AT 5 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
Local storm report, Aug 24, 6:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 5 E GOODNIGHT 35.03N 101.10W
08/24/2007 E0.75 INCH ARMSTRONG TX PUBLIC
PENNY SIZE HAIL ON HIGHWAY 287 ABOUT ONE MILE INSIDE
THE ARMSTRONG COUNTY LINE
&&
CKLocal storm report, Aug 24, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 5 E GOODNIGHT 35.03N 101.10W
08/24/2007 E0.75 INCH ARMSTRONG TX TRAINED SPOTTER
PENNY HAIL
&&
NUNEZLocal storm report, Aug 24, 6:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT FRI AUG 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 S PAMPA 35.47N 100.96W
08/24/2007 E1.00 INCH GRAY TX LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 70 SOUTH OF PAMPA
&&
NUNEZThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:50 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 85 min |
| Aug 24, 5:37 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 53 min |
| Aug 24, 5:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 60 min |
| Aug 24, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 55 min |
| Aug 24, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 66 min |
| Aug 24, 6:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 60 min |
| Aug 24, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 42 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.